Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 244, NWS Shreveport, LA

August 23, 2005Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 23, 2005, 5:34 PM CDT for Harrison County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2005, 5:34 PM CDT (22:34 UTC)
Expired
Aug 23, 2005, 6:05 PM CDT
In force
31 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Harrison County, TX

The radar

The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:28 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 23, 2:28 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT TUE AUG 23 2005

.DISCUSSION...
YET ANOTHER HOT DAY ACROSS THE REGION WITH MANY LOCATIONS ALREADY
INTO THE TRIPLE DIGITS. CONVECTION VERY SLIM TO SAY THE LEAST THIS
AFTERNOON. 12Z SOUNDING AT SHV SHOWED LOWER PRECIPITABLE WATER
COMPARED TO 24 HRS AGO AND THIS IS EVIDENT ON WATERVAPOR IMAGERY
WITH DRIER AIR MAKING A PUSH SOUTHWARD INTO THE REGION. MCS
CONTINUES TO MOVE RAPIDLY EASTWARD TO OUR NORTH WITH A TRAILING
OUTFLOW BOUNDARY WHICH EXTENDS FROM NEAR LIT...TO DEQ TO NEAR PRX.
WITH THE BEST CU FIELD ACROSS THIS REGION...WILL RESERVE MY
HIGHEST POPS TONIGHT ALONG AND NORTH OF THE I-30 CORRIDOR...ONLY
GOING ISOLATED ELSEWHERE.

OTHER THAN AN OCCASIONAL WOBBLE...OUR UPPER RIDGE SHOULD REMAIN
LOCKED ACROSS THE FOUR STATE REGION UNTIL AT LEAST THURSDAY. WILL
THEREFORE KEEP CURRENT HEAT ADVISORY GOING THROUGH THURSDAY AND
REEVALUATE EXTENDING FOR FRIDAY FOR LATER SHIFTS. BY FRIDAY...
NAM IS A LITTLE MORE ADVANTAGEOUS IN RETROGRADING THE RIDGE
WESTWARD INTO WEST TEXAS THAN THE OTHER SHORT TERM MODELS. IF THIS
WERE THE CASE...WE COULD SEE A SLIGHT MODERATING TREND IN THESE
OPPRESSIVE TEMPERATURES NOT TO MENTION BE IN A MORE FAVORABLE
REGION (RELATIVE TO THE RIDGE) FOR SCATTERED THUNDERSTORMS. WILL
NOT BITE ON THIS JUST YET...INSTEAD GOING WITH THE MORE STUBBORN
GFS WHICH LOCKS THE RIDGE IN LONGER AND KEEPS TEMPERATURES HOT.
MODELS HAVE BEEN QUICK TO INDICATE A COOL DOWN AND HAVE YET TO
SEE IT...THUS MY HESITANCY TO BITE ON A COOLER SCENARIO JUST YET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77 102  77 102 /  10  20  20  20
MLU  75 100  75 100 /  20  20  20  20
DEQ  73 100  73  99 /  30  20  20  20
TXK  77 102  77 102 /  30  20  20  20
ELD  75 101  75 101 /  30  20  20  20
TYR  75 101  75 101 /  10  20  20  20
GGG  75 101  75 101 /  10  20  20  20
LFK  75 100  75 101 /  10  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
     RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

13
Hazardous weather outlook, Aug 23, 12:00 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE AUG 23 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE AUG 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER
THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES
AROUND 100 TO POSSIBLY NEAR 105 DEGREES.  THIS WILL RESULT IN HEAT
INDICES BETWEEN 105 AND 110 DEGREES.  THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER
OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS
WILL REMAIN RAIN FREE.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT.   HEAT EXHAUSTION...HEAT
CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED
EXPOSURE TO THESE CONDITIONS.   FRIENDS...RELATIVES...OR NEIGHBORS
SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK.

IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED
STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND
DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY....
EXTREMELY HOT TEMPERATURES AT OR ABOVE 100 DEGREES WILL CONTINUE
DURING THE AFTERNOON...UNTIL AT LEAST THURSDAY. THUS...THE HEAT
ADVISORY WILL REMAIN IN EFFECT THROUGH THURSDAY. ANY ISOLATED
THUNDERSTORMS THAT DEVELOP WITH THESE TEMPERATURES WILL HAVE
THE POTENTIAL TO PRODUCE STRONG...TO POSSIBLY BRIEF BUT DAMAGING
WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 6:16 PM CDTSevere Thunderstorm WarningSHVCherokee59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.